Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 9, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 9, 2021, 4:09 PM EDT for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2021, 4:09 PM EDT (20:09 UTC)
Expired
Sep 9, 2021, 4:45 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 50 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2014 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2014 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WWUS82 KMFL 092009
SPSMFL

Special Weather Statement
National Weather Service Miami FL
409 PM EDT Thu Sep 9 2021
 
FLZ072-074-172-173-092045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
409 PM EDT Thu Sep 9 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 445 PM EDT...

At 409 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Oak
Point, or over Hollywood, moving east at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami, North Miami Beach, Aventura, Dania Beach, Cooper City, Sunny
Isles Beach, West Park, Wilton Manors, Estates Of Fort Lauderdale and
Fort Lauderdale - Hollywood International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2592 8012 2595 8032 2613 8031 2616 8010
TIME...MOT...LOC 2009Z 258DEG 18KT 2602 8020 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 9, 3:31 PM EDT, 38 minutes earlier.

Area forecast discussion, Sep 9, 3:31 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Miami FL
331 PM EDT Thu Sep 9 2021

.SHORT TERM (Rest Of Today-Friday)...

Scattered showers and storms will favor the interior and east coast
this afternoon/evening with southwesterly wind flow. A little
stronger flow should allow storms to move a little more than the
past few days but back-building or multiple rounds of storms,
especially along a pinned Atlantic sea breeze, may cause localized
flooding concerns. Modest lapse rates and daily heating will allow
for a few strong storms to develop with gusty winds and frequent
lightning strikes possible in strongest storms.

A weak ridge moves back over South Florida Friday with fairly weak
flow once again across the region. Sea breezes will develop and be
able to move inland where scattered showers and thunderstorms will
develop. The drier mid-level air may linger into tomorrow, as deeper
moisture remains north of the region. This will allow for a little
less overall coverage similar to today. Storms will be able to drift
back towards the metro region in the afternoon and evening, with
additional development along outflow and seabreeze interactions.
Slow storm motion with potential localized flooding, gusty winds and
frequent lightning will be the primary concerns with strongest
storms.

High temperatures will be in the low 90s across South Florida each
afternoon.

.LONG TERM (Friday Night through Thursday)...

This weekend:

Surface high pressure will gradually build over the Eastern
Seaboard, while a diffuse quasi-stationary frontal boundary
remains draped across northern Florida. To the south of the east-
west oriented boundary, easterly low-level flow will become
established across South Florida, while the midlevel flow remains
south-southwesterly. This will generally support the development
of showers and thunderstorms over the east coast during the
morning/early afternoon hours, transitioning to the Gulf Coast and
Lake region through the afternoon/evening hours. The low-level
easterlies below somewhat enhanced south-southwesterly flow (15
to 20 knots) could result in modest deep-layer wind shear (near
20 knots) across the area, which combined with moderate to strong
buoyancy could support a few strong thunderstorms each afternoon.

Early to middle of next week:

For next week, there is an increasing spread amongst the medium-
range model guidance, though present indications are that the
aforementioned high pressure will remain centered to the north of
the area, leading to a continuation of easterly flow across South
Florida and a similar pattern of shower and thunderstorm
development each day. There is some potential for increasing
moisture to move over the area during this time-frame in
association with an embedded easterly perturbation, though large
uncertainty remains. If increasing deep-layer moisture does move
over the area, heavy rainfall and a few strong storms will become
a concern.

&&

.AVIATION(18Z TAFS)...

Mainly VFR conditons will prevail throughout
the period. Winds will be S/SW this afternoon, with a little more
enhanced flow keeping the east coast sea breeze pinned along the
coast. Showers and thunderstorms will be possible this afternoon and
this evening across the east coast terminals. Brief periods of
MVFR/IFR cigs/vis possible with convection that moves over
terminals. L/V winds once again overnight tonight. Light flow
tomorrow until seabreeze develops with showers and storms possible
once again.

&&

.MARINE...

A weak high pressure system across the region. A brief
northeasterly swell will remain possible over portions of the
Atlantic waters on Friday and into the upcoming weekend. Scattered
showers and thunderstorms will be possible each day throughout the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  78  92 /  10  30  10  30
West Kendall     75  93  76  93 /  10  30  10  30
Opa-Locka        76  93  77  92 /  10  30  10  30
Homestead        75  91  76  90 /  10  30  10  20
Fort Lauderdale  77  91  78  91 /  20  30  10  20
N Ft Lauderdale  77  92  78  91 /  20  30  20  20
Pembroke Pines   76  92  77  91 /  10  30  10  30
West Palm Beach  75  92  76  92 /  20  30  20  30
Boca Raton       76  92  78  91 /  20  30  20  20
Naples           78  90  77  92 /  20  30  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...Kelly
Friday Night through Thursday...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 9, 9:39 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
939 AM EDT Thu Sep 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
939 AM EDT Thu Sep 9 2021

...Scattered Thunderstorms This Afternoon East Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers and thunderstorms will remain
possible, especially across the interior and east coast metro areas
this afternoon and this evening. The stronger storms may produce
gusty winds, cloud to ground lightning, and heavy rainfall.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible this afternoon across portions of the east coast
metro areas.

Waterspouts: A few waterspouts are possible with any showers and
storms that form over Lake Okeechobee or the Atlantic waters today.

Wind: Thunderstorms this afternoon will be capable of producing brief
gusty winds in excess of 45 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period with locally gusty winds, frequent lightning,
and heavy rainfall leading to possible localized flooding.

The risk of rip currents will begin to increase across the Palm
Beaches this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high wind, hail and
flooding to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 9, 3:20 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Miami FL
320 PM EDT Thu Sep 9 2021

FLZ072-074-172-173-092000-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
320 PM EDT Thu Sep 9 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 400 PM EDT...

At 320 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Ravenswood Estates, or over Hollywood,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Miami Beach, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Surfside, Hallandale, Miami Gardens, Lauderhill, North Miami, North
Miami Beach, Oakland Park, Aventura and Lauderdale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2587 8012 2586 8027 2620 8026 2620 8009
TIME...MOT...LOC 1920Z 257DEG 10KT 2606 8017

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RF
Special weather statement, Sep 9, 3:31 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EDT Thu Sep 9 2021

FLZ067-092015-
Inland Palm Beach County FL-
331 PM EDT Thu Sep 9 2021

...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 415 PM EDT...

At 331 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Canal Point, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pahokee, Canal Point, Fremd Village-Padgett Island, Loxahatchee
Groves and The Acreage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2696 8061 2696 8030 2674 8029 2673 8070
      2698 8065 2698 8062
TIME...MOT...LOC 1931Z 268DEG 9KT 2689 8057

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RF
Special weather statement, Sep 9, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
409 PM EDT Thu Sep 9 2021

FLZ072-074-172-173-092045-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
409 PM EDT Thu Sep 9 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 445 PM EDT...

At 409 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Oak
Point, or over Hollywood, moving east at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Hallandale, Miami Gardens, Lauderhill, North
Miami, North Miami Beach, Aventura, Dania Beach, Cooper City, Sunny
Isles Beach, West Park, Wilton Manors, Estates Of Fort Lauderdale and
Fort Lauderdale - Hollywood International Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2592 8012 2595 8032 2613 8031 2616 8010
TIME...MOT...LOC 2009Z 258DEG 18KT 2602 8020

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RF

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:20 PM EDTSpecial Weather StatementMFLBroward40 min
Sep 9, 3:31 PM EDTSpecial Weather StatementMFLPalm Beach44 min
Sep 9, 3:35 PM EDTSpecial Marine WarningMFL25 min
Sep 9, 4:13 PM EDTSpecial Marine WarningMFL47 min
Sep 9, 4:34 PM EDTSpecial Marine WarningMFL41 min
Sep 9, 4:58 PM EDTSpecial Marine WarningMFL47 min
Sep 9, 5:12 PM EDTSpecial Weather StatementMFLBroward63 min
Sep 9, 5:40 PM EDTSpecial Marine WarningMFL43 min
Sep 9, 5:54 PM EDTSpecial Marine WarningMFL34 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.